Alert archive / Alabama / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 39, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 25, 2007, 12:40 AM CST for Marengo County, Sumter County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 25, 2007, 12:40 AM CST (06:40 UTC)
- Expired
- Feb 25, 2007, 1:15 AM CST
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 138 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 7:52 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1707 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 590 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 250640
SVRBMX
ALC091-119-250715-
/O.NEW.KBMX.SV.W.0039.070225T0640Z-070225T0715Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1240 AM CST SUN FEB 25 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARENGO COUNTY IN SOUTHWEST ALABAMA
THIS INCLUDES CHICKASAW STATE PARK
SOUTHERN SUMTER COUNTY IN WEST CENTRAL ALABAMA
* UNTIL 115 AM CST
* AT 1239 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BELLAMY...OR ABOUT 11 MILES
SOUTHEAST OF YORK...AND MOVING EAST AT 45 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO US 80
AND AL 28...OLD SPRING HILL...JEFFERSON AND DEMOPOLIS
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
ON THE WEB WWW.SRH.NOAA.GOV/BMX (SUBMIT A STORM REPORT)
CALL 1-800-856-0758.
LAT...LON 3248 8821 3232 8821 3234 8768 3252 8773
3255 8781
$$
61What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 11:40 PM CST, 1 hour earlier.
Area forecast discussion, Feb 24, 11:40 PM CST, 1 hour before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1140 PM CST SAT FEB 24 2007 .UPDATE...ADDED 06Z AVIATION DISCUSSION. && .DISCUSSION... ALL EYES HERE FOCUSED ON DEWPOINTS. SEEING SURGE OF MOISTURE COMING UP INTO CENTRAL MS NOW. EXPECTING MOISTURE TONGUE TO SLIDE EASTWARD...MAYBE NOT AS FAR NORTH...AS ENTIRE UPPER SYSTEM BEGINS TO LIFT. OF COURSE ALL OTHER DYNAMICS WILL BE IN PLAY. JUST TO SPOUT SOME EYE POPPING EXPECTED NUMBERS...800+ 0-3 KM HELICITY VALUES... 4 TO 5 0-3 KM EHI...50 KT WINDS AT AROUND 1500 FT. OVERALL THE QUESTION REMAINS HOW FAR NORTH AND EAST WILL WE BE CAPPED? THE NEXT QUESTION WILL BE...IS THERE ENOUGH FRONTAL FORCING TO OVERCOME THE CAP? (MORE THAN LIKELY) THERE IS NO DOUBT THAT EVERYTHING ON THE SCOPE TONIGHT WILL BE SPINNING. THAT DRAWS THE QUESTION...WITH DEWPOINTS IN MIND...SURFACE BASED VS. ELEVATED. THAT WILL BE HARD TO DISCERN TONIGHT. ANOTHER QUESTION IS...WILL THERE BE TOO MUCH SHEAR ALOFT TO LOP-OFF TOPS...LIMITING GROWTH AND TORNADO THREAT? (POSSIBLY) EVEN IF...DAMAGING STRAIGHT-LINE WINDS ARE STILL ON THE TABLE. SOUNDS LIKE I HAVE MORE QUESTIONS THAN ANSWERS. TIMING STILL LOOKS GOOD ON THE LINE. THIS BROKEN SQUALL LINE SHOULD SHOOT ON THROUGH. THINGS TO LOOK FOR...ESPECIALLY THE FURTHER SOUTH YOU GO...ARE TRAINING SUPERCELLS. IF THE NORTHERN PORTION LINE LAYS OVER (SW/NE ORIENTATION) AREAS COULD SEE A COUPLE OF ROUNDS IN A SHORT TIME. OUTSIDE THE SEVERE THREAT...WINDS WILL BE GUSTY TONIGHT WITH COMMON 30 TO 40 MPH GUSTS ACROSS THE AREA. THIS ALONE WILL TOSS AROUND LIGHT OUTDOOR OBJECTS SUCH AS LAWN FURNITURE...ETC.. SOME WEAKENED TREES MAY ALSO SUCCUMB TO STRONGER GUSTS. JONES/90 && .AVIATION...DISCUSSION FOR 06Z TAFS. LINE OF THUNDERSTORMS HAS ENTERED WESTERN ALABAMA AND WAS NEAR TCL. THIS LINE WILL MOVE BY TCL BY JUST AFTER 06Z...BY 08Z EET/BHM...BY 09Z ANB...10Z MGM...13Z TOI...WITH SOME ADJUSTMENTS POSSIBLE DUE TO LINE ACCELERATION OR WEAKENING. WINDS WILL GUSTS JUST AHEAD OF THE LINE AROUND 180 AT 15G30KT. ISOLATED SEVERE ELEMENTS ARE POSSIBLE WHICH WOULD PRODUCE HIGHER GUSTS. CEILINGS AND VIS WILL DROP GENERALLY TO MVFR AS THE CONVECTIVE LINE MOVES THROUGH. WILL THEN KEEP VCTS THUNDER FOR AN HOUR OR SO AND THEN VFR THEREAFTER. WINDS WILL BE GUSTY AFTER 13-15Z 250-280 15G25KT. 75/LINHARES && .BMX WATCHES/WARNINGS/ADVISORIES... AL...WIND ADVISORY ALL ZONES THROUGH 6 AM SUNDAY MORNING. &&
Hazardous weather outlook, Feb 25, 12:37 AM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1237 AM CST SUN FEB 25 2007 ALZ011>015-017>050-260630- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1237 AM CST SUN FEB 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF CENTRAL ALABAMA...GENERALLY ALONG ANT TO THE EAST OF THE INTERSTATE 20 AND 59 CORRIDOR. THIS THREAT EXTENDS AS FAR EAST AS A LINE FROM ANNISTON TO MONTGOMERY. A TORNADO WATCH REMAINS IN EFFECT THROUGH 3 AM. THOUGH THE PRIMARY THREAT IS EXPECTED TO BE DAMAGING WINDS ASSOCIATED WITH AN ADVANCING BROKEN SQUALL LINE...THERE IS ALSO A THREAT OF TORNADOES PRIMARILY SOUTH OF CALERA BETWEEN INTERSTATES 20 AND 65. IN ADDITION TO THE THUNDERSTORM THREAT...A WIND ADVISORY REMAINS IN THROUGH 6 AM FOR SUSTAINED SURFACE WINDS OF 20 TO 25 MPH WITH WIND GUSTS AT 40 TO 45 MPH OR MORE AT TIMES. THESE HIGH WINDS MAY BREAK TREE LIMBS...THROW ABOUT LIGHT OBJECTS AND CAUSE TRAVEL PROBLEMS ESPECIALLY ON EAST-WEST ORIENTED ROADS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A FEW STRONG STORMS MAY LINGER ALONG THE SOUTH OF THE INTERSTATE 85 CORRIDOR DURING THE EARLY MORNING HOURS. DAMAGING WINDS WILL REMAIN THE PRIMARY THREAT. BEHIND THE LINE OF THUNDERSTORMS...SOUTHWEST WINDS WILL INCREASE SUNDAY MORNING WITH GUSTS NEAR OR ABOVE 30 MPH. A LAKE WIND ADVISORY WILL LIKELY BE REQUIRED DURING THE DAY ON SUNDAY. ANOTHER STORM IS EXPECTED TO APPROACH CENTRAL ALABAMA THURSDAY AND THURSDAY NIGHT...BRINGING THE THREAT FOR STRONG TO SEVERE THUNDERSTORMS. AT THIS POINT IT IS TOO EARLY TO DETERMINE THE SPECIFIC THREAT OF SEVERE WEATHER...BUT THERE IS AT LEAST THE POSSIBILITY OF A FEW STRONG STORMS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL LIKELY BE REQUIRED SATURDAY NIGHT INTO SUNDAY MORNING AND MAY BE NEEDED AGAIN THURSDAY INTO THURSDAY NIGHT. 12/SIRMON
In the hours before
Local storm report, Feb 24, 10:20 PM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1020 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HAIL WINFIELD 33.93N 87.80W
02/24/2007 E0.50 INCH MARION AL PUBLIC
DIME SIZE HAIL REPORTED IN WINFIELD.
&&
AARONLocal storm report, Feb 24, 10:43 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1043 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM TSTM WND DMG HAMILTON 34.14N 87.98W
02/24/2007 MARION AL EMERGENCY MNGR
POWER LINE DOWN ON AN UNMANNED VEHICLE AT HWY 17 AND US
78.
&&
AARONLocal storm report, Feb 24, 10:47 PM CST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1047 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 PM FLASH FLOOD VERNON 33.76N 88.11W
02/24/2007 LAMAR AL EMERGENCY MNGR
SEVERAL ROADS CURRENTLY FLOODED IN VERNON.
&&
AARONLocal storm report, Feb 24, 11:49 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1149 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 PM TSTM WND DMG 5 W CARROLLTON 33.26N 88.18W
02/24/2007 PICKENS AL EMERGENCY MNGR
TREES DOWN ON PINE GROVE ROAD.
&&
AARONLocal storm report, Feb 25, 12:19 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1219 AM CST SUN FEB 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG 1 SW NAUVOO 33.98N 87.50W
02/24/2007 WALKER AL TRAINED SPOTTER
TREES DOWN ON COUNTY ROADS ACROSS NORTHERN WALKER COUNTY
&&
AARONLocal storm report, Feb 25, 12:27 AM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1227 AM CST SUN FEB 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM HAIL YORK 32.50N 88.30W
02/25/2007 E0.25 INCH SUMTER AL TRAINED SPOTTER
PEA SIZE HAIL REPORTED ALONG HIGHWAY 11.
&&
AARONThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 8:34 PM CST | Severe Thunderstorm Warning | BMX | Lamar, Marion | 41 min |
| Feb 24, 9:36 PM CST | Severe Thunderstorm Warning | BMX | Lamar | 39 min |
| Feb 24, 10:02 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Marion | 43 min |
| Feb 24, 10:27 PM CST | Severe Thunderstorm Warning | BMX | Walker, Winston | 48 min |
| Feb 24, 10:51 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa | 39 min |
| Feb 24, 11:06 PM CST | Tornado Warning | BMX | Pickens | 24 min |
| Feb 24, 11:29 PM CST | Severe Thunderstorm Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker | 46 min |
| Feb 24, 11:49 PM CST | Tornado Warning | BMX | Greene, Sumter | 28 min |
| Feb 25, 5:53 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.